CAN YOU STOP TAKING INSULIN MEDICATION AFTER YOU BEEN ON IT FOR AWHILE?

by DAVID K.MCDONALD

CAN YOU STOP TAKING INSULIN MEDICATION AFTER YOU BEEN ON IT FOR AWHILE,HOW SAFE IS IT.I'M A DIABETIC AND I'M TAKING MEDICATIONS FOR HIGH BLOOD PRESSURE,DIABETES,AND I HAVE AN ENLARGED HEART TAKING MEDICATION FOR THAT ALSO.


THANK YOU.



Treatments for diabetes
by: Alba


Hi David,

First, I wish you good recovery from all your health problems.

Coming to your concerns. I do not know what type of diabetes you have. However, to my impression you may be type 2 diabetic
and have been on insulin treatment for type 2 diabetes.

One can stop taking insulin medication after been on it for awhile according to your doctor suggestions. Of course, you need to shift to other diabetic medications in order to control your diabetes.

Besides, any dietary changes is helpful for your blood sugar, blood pressure and enlarged heart.

By the way, your enlarged heart most probably may be due to persistent high blood pressure. As diabetes is a complex condition, it is often complicated with high blood pressure and heart diseases consequently.

Thus, you should take "triple" care for your diabetes, blood pressure and heart.

I am not sure what other info on diabetes you need from us. You can write and send your other concerns.

Take care!





Concerned Wife
by: Kit

CONCERN
: My 49 yrs old husband has type 2 diabetes. Found out 3 yrs ago when his blood sugar was 845. He had lost alot of weight, drank alot of water,and urinated all the time.

I am a CNA but not a "Dr." my husband said. He has been on GLIPIZIDE 5mg for 3yrs. doing well to control it (126).

In June he stopped his MEDS !! I refilled his meds again when I realized, But he has already lost weight and muscle tone and wont let me talk to his DR. What kind of damage could have he already done for being off the meds for so long.... Kidney... heart...? What should I look for.

He will not tell me what his numbers are and will Not talk to his Dr.

Thank you so much,

Kit


SUGGESTION: Hi Kit,

I understand the situation you are in that I have to admit it is very difficult. There are many explanations and suggestions for your husband condition, the details of which you can find by clicking here.

Hoping our suggestions will help you! All the best!

Dr.Alba

Click here to post comments or follow up

Ask the Doctor now? Simply click here to return to Diabetes medication side effects..

Explore More...